Jump to content
CrazyBoards.org

Latuda- Getting in the Atmosphere and Effecting Others?


Recommended Posts

Hi,

I just started taking Latuda 20 mg and when I brought the med bottle home yesterday I noticed I felt more depressed, weepy, I cried for no reason (which I never do). I felt weird and not like myself. This was before I swallowed any pill. I honestly feel like the Latuda gets in the atmosphere or the air of the house where it's being stored. I feel like it's effecting the people I live with (my parents), who I notice are more tired than usual. I don't want this medicine to effect them at all. I wish scientists would invent some kind of airtight, airproof container than would totally contain Latuda's ingredients, because I feel it gets in the air and effects others I live with, which really hurts me. Why should they have to suffer because I am trying a new medicine? 

Anyways, is there anyone taking Latuda that has noticed this happen to them? That the people they live with are also effected by Latuda, including that they feel more tired, can't think as clearly , or are more weepy or depressed? 

Link to comment
Share on other sites

On ‎1‎/‎7‎/‎2019 at 6:02 PM, DammitJanet said:

I’m sorry you’re suffering. I am 100% sure that is not possible. It isn’t affecting those you live with. And won’t affect you until you take it. 

Ok, I know you all are saying this is all in my head, but yesterday I was home all day (I currently don't work or go to school, so most of my days are spent at home), and I felt so heavy (physically) and tired that after breakfast I couldn't get out of bed to drink water, eat, or take my 2 pm birth control (which I usually do every day at 2 pm). I slept the entire day, and felt a little bit of energy at the end of the day (around 6 pm) once my mom got home. I have a theory that if I was out of the house more, the tiredness (from the Latuda possibly getting into the air in the house) wouldn't be as much of an issue, because the day before yesterday I had an art class for 3 hours (that I was out of the house) and I eventually felt more awake while I was in that class. I was very angry and upset that I spent the entire day yesterday asleep, and I didn't have the energy to do anything, especially for my weight loss, like drink some water. 

Link to comment
Share on other sites

If you get out of the house, you might have more energy because you're doing something.  That can happen to lots of things.

Latuda is a pill.  It doesn't do anything until you digest it.  It has to get into your body to work.  There are few things I can guarantee, but that is one of them.

 

Related note - do you believe this with any of the other medications that you're taking?  if not, do you know the difference?  what was your reaction when you were prescribed it?

Edited by dancesintherain
  • Like 1
Link to comment
Share on other sites

i'm sorry you're not feeling well right now. is there a possibility that these symptoms are coming from depression? even if you don't have a depression diagnosis, feeling sleepy, heavy, weepy, and having no energy can all result from dealing with anxiety, which i see you do have a diagnosis for. that said, not wanting to get out of bed or do anything sounds very much like me when i'm depressed. getting out of the house and doing things usually will give you more energy, just by matter of having a change of scenery and a task at hand. having to perform in social settings will often make your brain rummage up some energy as well.

 i concur with the others -- latuda has no ability to do anything to you without you physically swallowing the pill. would you be able to ask a pharmacist or pdoc about your concerns with latuda? perhaps a professional would be able to assuage your fears. they will tell you the same thing, but it may be more reassuring for you coming from those with specialized training.

for now, while you work on feeling safe having the latuda in your house, would it help to put it in a plastic bag that is airtight? a sandwich bag would do fine. if it helps you, you could even bring the bag outside to open when you take your meds.

Link to comment
Share on other sites

1 hour ago, dancesintherain said:

If you get out of the house, you might have more energy because you're doing something.  That can happen to lots of things.

Latuda is a pill.  It doesn't do anything until you digest it.  It has to get into your body to work.  There are few things I can guarantee, but that is one of them.

 

Related note - do you believe this with any of the other medications that you're taking?  if not, do you know the difference?  what was your reaction when you were prescribed it?



A while ago (about 10 years ago) I believed a similar thing with Lamictal, and my Psychiatric Nurse Practitioner was angry with me when I told her I had to get it out of our house. (BTW I live with my parents). But the Lamictal just made me feel weird, (when I was thinking it was in the air), it didn't make me feel extremely tired and not able to function.  Latuda was the first one that  made me extremely tired and my body felt heavy, when I was in the house all day yesterday. The tiredness got worse yesterday, because I was in the house all day. I haven't noticed any effects like this with other meds (the tiredness before taking it). 

Link to comment
Share on other sites

8 minutes ago, echolocation said:

i'm sorry you're not feeling well right now. is there a possibility that these symptoms are coming from depression? even if you don't have a depression diagnosis, feeling sleepy, heavy, weepy, and having no energy can all result from dealing with anxiety, which i see you do have a diagnosis for. that said, not wanting to get out of bed or do anything sounds very much like me when i'm depressed. getting out of the house and doing things usually will give you more energy, just by matter of having a change of scenery and a task at hand. having to perform in social settings will often make your brain rummage up some energy as well.



 i concur with the others -- latuda has no ability to do anything to you without you physically swallowing the pill. would you be able to ask a pharmacist or pdoc about your concerns with latuda? perhaps a professional would be able to assuage your fears. they will tell you the same thing, but it may be more reassuring for you coming from those with specialized training.

for now, while you work on feeling safe having the latuda in your house, would it help to put it in a plastic bag that is airtight? a sandwich bag would do fine. if it helps you, you could even bring the bag outside to open when you take your meds.

Yes, there is a chance this could be from depression. I'm 35 yo, I live with my parents, and I don't get along with my dad, who is retired and who is always home with me. My mom just started a new job, and she's my rock, my only friend, and my cheerleader in life. But now she's been out of the house the whole day. At first, I was happy when I thought Latuda may be in the air of our home, because I thought it might even out my dad, and make him nicer to me. lol But since being on an SSRI I never had depression symptoms, I only had remaining anxiety and racing thoughts and speech, and not making sense when I talk. I also cried the first night I took the Latuda home (before I took a pill), and I haven't cried once since I've been on an SSRI. The next day, I took the first pill in the morning then drove to my Art class, and I felt drowsy driving, but I had to drive there. 

I could ask a pharmacist about it, but I feel silly, because it sounds silly. 

 

Yes, I put the Latuda pill in an airtight container (like Tupperware) the 2nd day I had it, and I still felt the heavy, tired effects. It didn't help. But I'm keeping it in there. 

I know Latuda is indicated for Bipolar Depression, which I don't think I have, and often drugs that target depression may make some people feel worse at first before they feel better. But, I was prescribed Latuda for racing thoughts, speech, actions, and not making sense when I talk or communicate, and as a mood stabilizer. I also still have social anxiety, which comes and goes, and my LCSW therapist is helping me with that. But since being on a SNRI/SSRI, I haven't had any major signs of depression, besides being lazy and not bathing every day. I was doing well with losing weight. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...